MAUDE Adverse Event Report: BARD ACCESS SYSTEMS DOT PPICC PROVENA 5F TL; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS DOT PPICC PROVENA 5F TL; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a detached luer adapter was confirmed; however, the root cause was not identified.The product returned for evaluation was one photograph depicting a 5fr t/l provena powerpicc catheter.Needleless injection caps were attached to all three luer adapters.The grey luer adapter was completely detached from the extension tubing.The tubing appeared to exhibit curved shape memory and deformation at the proximal end.While luer adapter detachment/breakage was observed in the submitted photograph, inspection of that photograph was insufficient to identify the root cause of the damage.Consequently this complaint is confirmed as ¿cause unknown¿ at this time.Potential contributing factors include tensile (pulling) stress and sharp instrument contact.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported that the gray lumen "snapped" off from the hub.

Brand Name
DOT PPICC PROVENA 5F TL
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9137758
Report Number3006260740-2019-02877
Device Sequence Number19506630
Product Code LJS
UDI-Device Identifier00801741157189
UDI-Public(01)00801741157189
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K053501
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCK000186B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2019
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2019
Initial Report FDA Received Date09/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1